Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Gastric problems. Taking ofloxacin, ornidazole. Can I consume alcohol?

I had some gastric problem and doctor prescribed me Ofloxacin & Ornidazole tabels. Still that problem is continuing though better than before, I am going to be onholyday from tomorrow for a week whereby I am likely to consume alcohal. Can I consume alcohal or stop it to get rid of my gastric problem ? Otherwise , I am not a regular drinker. I will be grateful for IMMEDIATE answer as I am already drunk with little stomach ache.
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  356
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

I would like you to know that taking alcohol when on ornidazole may lead to a disulfiram-like reaction characterized by flushing, nausea, vomiting, palpitations etc. It may be severe in some cases. Ideally, you should refrain from taking alcohol till at least three days after stopping ornidazole.

Hope this has been of help. Enjoy your holiday.
Answered: Fri, 5 Jul 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor